Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Effexor XR Kick-in?

Posted by Judy on October 16, 1999, at 11:12:07

I've read many posts about Effexor and several people have used the exact words: "You'll know when it kicks in." What I need to know is at what dose and after how long is this likely to occur? What I'm feeling right now makes me wonder if I'm anywhere near close.

I started Effexor XR three weeks ago and have been at 150 mg for ten days now. Since the beginning, I've suffered flu-like symptoms - joint and muscle aches, headache, pains in my lower back in the kidney area. The aches and pains aren't constant, but are always present in some area of my body (one night I thought I would cry with the pains in my collar bones!). Constantly present is a low-grade buzzing type of tremor in all my muscles - my handwriting doesn't look like mine, I have trouble zeroing in on the computer screen with the mouse, and I sometimes have trouble walking downstairs because the trembling in one leg is too much to support me until I get the other foot down to the next step. Finally, my stomach is killing me. Within a half hour of taking Effexor, my lower intestines start to churn and cramp and diarrhea is always a distinct possibility. I'm having no sleep problems - all I want to do is sleep! I can't take Xanax for the tremors because it adds to the sedation.

I had been taking the full 150 mg dose first thing in the morning, but in an effort to alleviate some of the side effects, I started splitting the dose four days ago into 75 mg at 6 AM and 75 mg at 6 PM. I'm not sure how this XR thing works, so I'm wondering if I'm sabotaging myself by splitting the dose. (No remarkable changes in side effects BTW).

Incidentally, I took 'regular' Effexor several years ago for ten months and don't remember anything like this. My main complaint at that time was sweating. Also, I weaned off Effexor back then in less than a week and had no withdrawal whatsoever. Recently I forgot to take Effexor XR in the morning and within six hours, I was shaking, seeing flashing lights and felt like my head was going to explode. Is XR that much different, or has my chemistry changed over the years?

My doctor has been on vacation so I'm turning to you for advice - Is what I'm experiencing 'normal'? Should I expect to feel something beneficial at this point? Should I not split my dosage? Should I gut this out, or does it sound like I'm barking up the wrong AD tree altogether?





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Judy thread:13249